Multi vitamins sore stomach-So THIS Is Why Vitamins Make You Nauseous | Women's Health

It can even make you want to ditch the regimen altogether. Taking certain types of vitamins may cause a range of gastrointestinal issues, according to Dr. There are a number of factors that could contribute to these stomach issues when it comes to your vitamins or supplements. Below are a few reasons they may be making you feel ill:. However, some supplements may be better off consumed on their own.

Multi vitamins sore stomach

This will help you not only avoid harming your stomach, but also best help your body. Spreading out the time is one I will try and no caffeine is one I will do also. There are a number of factors that could contribute to these stomach issues when it comes to your vitamins or supplements. Thanks for existing. You can swallow your daily doses straight or mix the liquid with juice or water.

Ply slide slip. Health Library

However, the extended-release form of ferrous sulfate is much better tolerated, according Chateau private an April review in Current Viatmins Research and Opinion. Much easier to break down and digest. The best time to take them is in the morning with food. By continuing to use our site, you agree to our cookie policy. Thanks for existing. This will help you not only avoid harming your stomach, but also best help your body. Can I grind the tablet and take it with water? Other drugs may affect multivitamins and minerals, Multi vitamins sore stomach prescription and over-the-counter medicines, vitamins, and herbal products. Ask a doctor before using this medicine if you are pregnant or breast-feeding. Although, I went without any multi's this weekend, and had no stomach problems and more energy! Guest over a year ago Thank Asain cameltoe so much for posting the pain under the rib problem.

Taking vitamins on an empty stomach can make you feel sick.

  • Claudia is an expert at intuitive eating, nutrition science, and removing diets from your life.
  • It can even make you want to ditch the regimen altogether.
  • Gideon Hoyle.
  • Home Recent Discussions Search.
  • I've tried different brands all without iron and other minerals as I know they can cause stomach ache and tried taking them at different times of the day, both before and after food, but I still get pain.

It can even make you want to ditch the regimen altogether. Taking certain types of vitamins may cause a range of gastrointestinal issues, according to Dr. There are a number of factors that could contribute to these stomach issues when it comes to your vitamins or supplements. Below are a few reasons they may be making you feel ill:.

However, some supplements may be better off consumed on their own. Multivitamins that contain a lot of iron like a prenatal vitamin or iron supplements themselves can cause nausea, according to Dr.

Some research suggests that multivitamins could cause side effects when taken at the same time estrogen levels are elevated which could happen with birth control , Hensrud added. For example, iron is better absorbed when taken with vitamin C, Poppers explained.

Taking iron with calcium, however, may have the opposite effect. The label on your vitamins should provide directions for taking them, along with details on ingredients, manufacturing and the percent daily value for that nutrient.

Check the information before taking it to see what else you should know. People can typically get their recommended daily amount through a proper diet. A simple blood test conducted by a physician can determine what vitamin deficiencies you might have, and your doctor can recommend the best course of action based on that, Poppers explained.

News U. HuffPost Personal Video Horoscopes. Newsletters Coupons. Follow Us. Part of HuffPost Wellness. All rights reserved. Suggest a correction. Newsletter Sign Up.

If you're looking for a multivitamin that won't cause nausea, then dissolvable, chewable, powder or gummy vitamins are a good bet, as they can be easier to digest than tablets. Yes No. The label on your vitamins should provide directions for taking them, along with details on ingredients, manufacturing and the percent daily value for that nutrient. November 20, AM 0. Include your email address to get a message when this question is answered. Related wikiHows. This medicine is a combination of many different vitamins and minerals that are normally found in foods and other natural sources.

Multi vitamins sore stomach

Multi vitamins sore stomach. MORE IN LIFE

.

So THAT'S Why You Feel Sick After Taking Vitamins | HuffPost Life

Claudia is an expert at intuitive eating, nutrition science, and removing diets from your life. Angela Dowden has over 20 years experience as a health journalist and is a Registered Nutritionist. Her work appears on dailymail. According to the Council for Responsible Nutrition , a whopping 75 percent of Americans take supplements, which help fill in any small nutritional gaps in the diet. Vitamins and minerals are the largest category of supplements consumed, but what if those vitamins upset stomachs?

An October study in the New England Journal of Medicine reported that abdominal symptoms, such as nausea, vomiting, and abdominal pain, were frequently associated with products that contain iron or potassium. Read more: The 10 Best Supplements. Some vitamins upset stomach acid levels and aren't a good idea if you're eating to beat reflux. Vitamin C in high doses is a prime culprit here, as the vitamin is naturally acidic it's chemical name is ascorbic acid. A January study in the Korean Journal of Physiology and Pharmacology showed that stomach acid output was increased by ascorbic acid in rats, while the non-acidic "ascorbate" form reduced stomach acidity.

This seems to fit with human research done some years ago and published in the January issue of Advanced Therapy , which compared the experiences of 50 people who took 1, milligrams of ascorbic aid or the same dose of Ester-C, which is a commercial ascorbate preparation. Fewer people reported heartburn-type symptoms with Ester-C than with ascorbic acid.

If you want to avoid multivitamin stomach pain and nausea, you could pick one that is iron-free, or at least check the label and avoid iron sulfate, also called ferrous sulfate. A meta-analysis of randomized controlled trials in the February edition of PLOS One found that ferrous sulfate is particularly likely to cause gastrointestinal side effects.

However, the extended-release form of ferrous sulfate is much better tolerated, according to an April review in Current Medical Research and Opinion.

You may be wondering, at what age should you take multivitamins? It turns out that being at both ends of the spectrum age-wise can increase the likelihood that you might need a supplement according to the Academy of Nutrition and Dietetics. For example vitamin D can be a concern among breast-fed babies, requiring that infants be given a vitamin-drop supplement, while adolescent girls might need additional iron.

Seniors can also find it difficult to get enough vitamin D and may also struggle to get enough vitamin B The Academy of Nutrition and Dietetics reports that getting B12 as part of a multivitamin can help raise B12 in the blood of older people. Whether an older individual or a child, people of all ages can have vitamins and minerals upset their stomachs. According to the Cleveland Clinic , vitamins can upset stomachs by being taken at the wrong time.

It's wise to take vitamins with food as it increases absorption of the nutrients while decreasing your risk of experiencing gastrointestinal distress. Making sure your meal contains some fat —vegetable oil, nuts and oily fish are among the healthiest fat sources — will help the fat-soluble vitamins in a multivitamin be absorbed.

A February study in the Journal of the Academy of Nutrition and Dietetics found that the level of fat-soluble vitamin D peaked 32 percent higher in the blood plasma of 50 people consuming fat-containing, rather than fat-free, meals.

The form of your supplement may make a big difference in how well you tolerate it. If you're looking for a multivitamin that won't cause nausea, then dissolvable, chewable, powder or gummy vitamins are a good bet, as they can be easier to digest than tablets. Nutrition Nutrition Basics Vitamins and Supplements.

Angela Dowden. Eat food with your vitamins in order to reduce upset stomach. Digestive Issues Caused by Supplements. How to Stomach Iron. Multivitamins for Different Age Groups. General Rules for Tolerating Supplements. Share this article.

Multi vitamins sore stomach

Multi vitamins sore stomach

Multi vitamins sore stomach